Alert archive / Iowa / Wind Advisories in 2006

Wind Advisory 11, NWS Des Moines, IA

December 14, 200622 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Dec 14, 2006, 3:45 AM CST for 22 counties in Iowa. It took effect at Dec 14, 2006, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 3:45 AM CST (09:45 UTC)
In effect from
Dec 14, 2006, 10:00 AM CST
Expired
Dec 14, 2006, 3:52 PM CST
In force
6 hr
Issued by
NWS Des Moines, IA
All 22 counties

Boone County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 140945
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CST THU DEC 14 2006

.A WARM FRONT WILL SWEEP EAST ACROSS IOWA THIS MORNING. IN THE
WAKE OF THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL BUFFETS THE
NORTH HALF OF THE STATE BY LATER THIS MORNING THROUGH THE
AFTERNOON. 

IAZ004-005-015>017-023>027-033>038-044>049-141745-
/O.NEW.KDMX.WI.Y.0011.061214T1600Z-061215T0000Z/
EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON...
ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN
345 AM CST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

WINDS WILL BECOME WEST TO NORTHWEST BY LATE THIS MORNING AND
INCREASE IN SPEED. BY MID DAY...THROUGH THE AFTERNOON...WINDS ARE
EXPECTED TO BE SUSTAINED IN THE 25 TO 30 MPH RANGE...WITH GUSTS TO
NEAR 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KDMX 141627
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CST THU DEC 14 2006

.A GUSTY WEST TO NORTHWEST WIND WILL BUFFET THE NORTHERN HALF OF
CENTRAL IOWA LATE THIS MORNING AND THIS AFTERNOON.

IAZ004-005-015>017-023>027-033>038-044>049-150000-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-061215T0000Z/
EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON...
ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN
1027 AM CST THU DEC 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WEST WIND OVER THE NORTHERN HALF OF IOWA WILL INCREASE THROUGH
THE REMAINDER OF THE MORNING TO SPEEDS OF 25 TO 35 MPH WITH GUSTS
NEAR 45 MPH. THESE WIND SPEEDS WILL PERSIST THROUGH THE AFTERNOON
HOURS BUT WILL BEGIN TO DIMINISH SLOWLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FAB
000 
WWUS73 KDMX 142152
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CST THU DEC 14 2006

...THE WIND ADVISORY HAS BEEN CANCELED...

.A GUSTY WEST WIND WILL CONTINUE TO BLOW OVER CENTRAL IOWA THROUGH
THE REST OF THE AFTERNOON BUT SHOULD NOT REACH ADVISORY CRITERIA.

IAZ004-005-015>017-023>027-033>038-044>049-142300-
/O.CAN.KDMX.WI.Y.0011.000000T0000Z-061215T0000Z/
EMMET-KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
GARNER...MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON...
ALLISON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
ELDORA...GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN
352 PM CST THU DEC 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
ADVISORY. A FEW SITES BRIEFLY HIT ADVISORY CRITERIA WIND SPEEDS THIS
AFTERNOON BUT THE TREND IS FOR THE WIND TO CONTINUE TO DIMINISH
AFTER SUNSET. A GUSTY WEST WIND WILL CONTINUE TO BLOW ACROSS
NORTHERN IOWA AT SPEEDS OF 20 TO 35 MPH THROUGH LATE THIS
AFTERNOON. THIS IS BELOW ADVISORY CRITERIA HOWEVER AND THUS HAS
PROMPTED THE CANCELLATION OF THE WIND ADVISORY.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:00 AM CST, 45 minutes earlier.

Area forecast discussion, Dec 14, 3:00 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
300 AM CST THU DEC 14 2006

.SYNOPSIS...

CHALLENGES CONTINUE THIS PERIOD FOR TIMING OF GREATEST WARM AIR
ADVECTION OVER THE NEXT FEW DAYS. LATER PERIODS SHOW A MORE
ENERGETIC PERIOD OF WEATHER BEGINNING BY EARLY NEXT WEEK.

.SHORT TERM TODAY THROUGH SATURDAY...SFC LOW OVER NORTH DAKOTA WILL
CONTINUE TO MOVE EAST ACROSS THE USCAN BORDER. WARM FRONT ALREADY
HEADING INTO WESTERN IA AND THE EASTERN DAKOTAS AT 03Z TNT. CI
SHIELD ACCOMPANIES STRONG UPPER LVL JET AND SFC WARM SECTOR QUITE
IMPRESSIVE WITH TEMPS STILL IN THE MID 40S TO NEAR 50...EVEN THIS
LATE AT NIGHT. EVEN ACROSS EASTERN MT...TEMPS REMAIN IN THE 40S.
NEXT UPSTREAM UPPR LVL WAVE TRACKING ACROSS THE NORTHERN PLAINS TNT
WITH SIGNIFICANT UPPER LEVEL JET TRACKING EAST. H300 140-150KT JET
PUSHING CI FIELD VERY RAPIDLY EAST. LOW LEVEL THERMAL FIELDS
CONTINUE TO SHOW ENHANCED WARM AIR ADVECTION AT MID LEVELS.
CURRENTLY AN AREA OF LIGHT SPRINKLES IS ACCOMPANYING THIS FEATURE
ACROSS SOUTHERN SOUTH DAKOTA WITH MEASURABLE QPF REPORTED AT KVTN.
SLIGHT POPS FOR THE NORTHERN CWA STILL LOOKS GOOD FOR THIS MORNING.
AS THE THERMAL FEATURE MOVES EAST OF THE AREA BY 18Z...ANY CHANCES
FOR LIGHT RAIN WILL END BY 15Z NEAR KMCW. WINDOW QPF YET TNT APPEARS
TO BE 09Z TO 15Z OVER NORTH. SOUNDINGS MUCH TOO DRY SOUTH OF US 20.
NICE WAA PUSH THIS AFTERNOON FOLLOWED BY FAST MOVING TROUGH AND WIND
SHIFT. H850 AIR COOLS DOWN WITH WEST NORTHWESTERLY FLOW OVERTAKING
REGION YET TONIGHT. NAM/GFS CONTINUE TO SHOW WEAK CAA INTO FRIDAY
MORNING WITH FRONT SOUTH OF AREA AND WEAK RIDGE OF HIGH PRESSURE
BUILDING INTO THE REGION. NEXT UPSTREAM WAVE TO ARRIVE BY FRIDAY
EVENING WITH BEST WAA ADVECTION TO OCCUR DURING THE NIGHT HOURS.
TEMPS WILL EITHER STEADY OFF OR SLOWLY RISE INTO EARLY SAT. LIKE
SYSTEM TODAY...THE NEXT WAVE WILL LACK ANY MOISTURE TRANSPORT FROM
THE GULF AS STRONG BLOCKING HIGH CONTINUES ALONG THE COAST. HOWEVER
...EACH WAVE PULLS SOME RESIDUAL MOISTURE ALONG WITH IT OVER THE
ROCKIES RESULTING IN SLIGHT CHANCES OF SOME RAIN MAINLY NORTH AND
WEST OF THE AREA. SFC FRONTAL PASSAGE ON SATURDAY RESULTS IN WEAK
FRONTOGENETICAL FORCING OVER SOUTHEAST IOWA WITH VERY LIGHT QPF
POSSIBLE THERE.

EXTENDED SUNDAY THROUGH WEDNESDAY...MODELS NOW IN GENERAL AGREEMENT
WITH FRONTAL PLACEMENT JUST SOUTH OF STATE AND COOLER HIGH PRESSURE
BUILDING ACROSS THE NORTH ON SUNDAY AND EVENTUALLY KEEPING MORE OF
NEXT WEEKS ENERGY SOUTH OF STATE. GFS HAS WEAK RIPPLE OF ENERGY
LIFTING ACROSS SOUTHERN MO MONDAY WITH BALANCE OF MODELS KEEPING
ENERGY SOUTHEAST OF STATE. 00Z RUN OF GFS HAS BACKED OFF ON RAPID
CYCLOGENESIS AND LIFT OF SW CUT OFF LOW INTO WED. CURRENTLY HAS
SYSTEM BEGINNING TO LIFT NORTH ON THURSDAY. THIS IS MORE IN LINE
WITH GEM/EURO AND DYNAMICALLY MAKES MORE SENSE. PREVIOUS RUN
DEVELOPED SPURIOUS WAVE IN GULF OF ALASKA AND INCORRECTLY LAUNCHED
IT EAST INTO WEST COAST INSTEAD OF NORTHEAST TOWARD PAJN (JUNEAU )
AND PAYA ( YAKUTAT ) WITH RESULT OF PHANTOM KICKER SYSTEM EJECTING
SOUTHERN STREAM LOW. AT PRESENT ENSEMBLE GUIDANCE SHOWS SIGNIFICANT
SPREAD IN SYSTEM FOR NEXT WEEK AND PRESENTLY PREFER THE SLOWER AND
MORE SOUTHERN SOLNS. WILL LET DAY SHIFT MAKE CHANGES TO EXTENDED BUT
EXPECT SOME REDUCTION IN POP AT THOSE TIMES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Dec 13, 5:20 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CST WED DEC 13 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-141145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
520 AM CST WED DEC 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

Nearby

Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.